Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 186, NWS Fort Worth, TX

May 24, 2003Collin County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 24, 2003, 5:28 PM CDT for Collin County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2003, 5:28 PM CDT (22:28 UTC)
Expired
May 24, 2003, 5:45 PM CDT
In force
17 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Collin County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:15 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 24, 3:15 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SAT MAY 24 2003

NORTHWEST FLOW WILL REMAIN OVER NORTH TEXAS THE NEXT FEW DAYS AS
UPPER RIDGE BUILDS OVER THE WESTERN U.S. AND LARGE TROUGH LINGERS
ACROSS THE EASTERN HALF OF THE COUNTRY.  EXPECT SHOWERS AND
THUNDERSTORMS TO CONTINUE TO FORM LATE THIS AFTERNOON AND TONIGHT AS
WEAK WAVES IN THE NORTHWEST FLOW INTERACT WITH MOIST AND UNSTABLE
AIR ALREADY IN PLACE.  THUNDERSTORMS DEVELOPMENT SHOULD BE ENHANCED
LATE TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND A LOW
LEVEL JET SET UP.  MOST FAVORED AREA FOR STORM DEVELOPMENT WILL BE
NEAR THE RED RIVER.  STORMS THAT DEVELOP WILL MOVE SOUTHEAST ACROSS
MUCH OF NORTH TEXAS.  HIGH PRECIPITABLE WATER VALUES AND THE
POTENTIAL FOR STORM REDEVELOPMENT ON THE SURFACE BOUNDARY WILL
WARRANT THE MENTION OF SOME HEAVY RAIN.  A FEW STORMS COULD BECOME
SEVERE WITH AMPLE INSTABILITY AND SHEAR IN PLACE.  HAIL AND WIND
WILL BE THE MAIN THREATS.  MODELS STILL INDICATE THAT THE FRONT WILL
LINGER OVER NORTH TEXAS ON SUNDAY...THEREFORE...THUNDERSTORMS WILL
REMAIN.  HOWEVER...THE DEVELOPMENT OF AN MCS OVERNIGHT COULD GREATLY
IMPACT THE DEVELOPMENT OF STORMS ON SUNDAY.

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH
MEMORIAL DAY WITH THE COLD FRONT PROGGED IN THE SOUTHERN ZONES AND
NORTHWEST UPPER FLOW REMAINING OVER THE REGION.  THUNDERSTORMS
CHANCES SHOULD DECREASE THE REST OF THE WEEK AS THE UPPER LEVEL
RIDGE BUILDS EASTWARD.

AFTER A WARM AND HUMID AFTERNOON...CLOUDS AND RAIN SHOULD KEEP TEMPS IN
THE UPPER 70S AND LOW 80S SUNDAY AND MONDAY.  TEMPS WILL REACH THE
LOW 90S BY MID WEEK.

FCSTID =   79
DFW   69  82  61  80 /  70  60  30  10
ACT   70  85  62  81 /  40  40  40  20
PRX   65  78  60  74 /  80  60  30  10
DTO   67  82  59  79 /  80  60  30  10
TKI   68  82  61  78 /  80  60  30  10
DAL   69  82  61  80 /  70  60  30  10
TRL   69  82  62  79 /  70  60  30  10
CRS   69  83  61  81 /  50  40  40  20
TPL   70  86  63  82 /  40  40  40  20

.FWD...
TX...NONE.
Hazardous weather outlook, May 24, 3:30 PM CDT, 1 hour 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT SAT MAY 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT...GENERALLY ALONG AND NORTH OF A LINE FROM COMANCHE...TO
CLEBURNE...AND CANTON. THE PRIMARY THREAT WILL BE FROM LARGE HAIL
AND DAMAGING WINDS...BUT LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND
LIGHTNING WILL ALSO PRESENT A HAZARD.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THROUGH
WEDNESDAY...ALTHOUGH CHANCES WILL DIMINISH SIGNIFICANTLY BY MONDAY.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA THIS
EVENING AND OVERNIGHT.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 5:41 PM CDTSevere Thunderstorm WarningFWDBosque64 min
May 24, 6:16 PM CDTSevere Thunderstorm WarningFWDRockwall59 min
May 24, 6:25 PM CDTSevere Thunderstorm WarningFWDHunt35 min
May 24, 6:39 PM CDTSevere Thunderstorm WarningFWDLamar66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.